Alert archive / Indiana / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this red flag warning at Oct 15, 2010, 12:24 PM EDT for 8 counties in Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2010, 12:24 PM EDT (16:24 UTC)
- Expired
- Oct 15, 2010, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
Counties Daviess County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Sullivan County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946 WWUS83 KIND 151624 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1224 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING ACROSS SOUTHERN PORTIONS OF CENTRAL INDIANA... .A COMBINATION OF STRONG GUSTY NORTHWEST WINDS COUPLED WITH MINIMUM RELATIVE HUMIDITIES IN THE 25 TO 30 PERCENT RANGE WILL RESULT IN AN INCREASED FIRE DANGER THROUGH THIS AFTERNOON. INZ060-061-067>072-152200- /O.NEW.KIND.FW.W.0005.101015T1624Z-101015T2200Z/ SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1224 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...60...61...67...68...69...70...71...72 STRONG NORTHWEST WINDS...MINIMUM RELATIVE HUMIDITIES...AND LOW FUEL MOISTURES WILL LEAD TO RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TDUD/77
1 follow-up statement
895 WWUS83 KIND 152157 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 557 PM EDT FRI OCT 15 2010 INZ060-061-067>072-152300- /O.EXP.KIND.FW.W.0005.000000T0000Z-101015T2200Z/ SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 557 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...60...61...67...68...69...70...71...72 WINDS WILL CONTINUE TO QUICKLY DIMINISH THIS EVENING...LOWERING THE FIRE THREAT $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this red flag warning went out at Oct 15, 6:52 AM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Oct 15, 6:52 AM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 652 AM EDT FRI OCT 15 2010 .UPDATE... THE AVIATION SECTION BEEN UPDATED BELOW. && SYNOPSIS... A WEAK FRONTAL SYSTEM IS EXPECTED TO DROP SOUTHEAST ACROSS THE AREA EARLY THIS MORNING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR TODAY AND SATURDAY. ANOTHER COLD FRONT IS EXPECTED TO DROP THROUGH THE AREA LATE IN THE WEEKEND...TEMPORARILY STALLING OUT EARLY NEXT WEEK AS A WAVE OF LOW PRESSURE DRIFTS THROUGH THE OHIO VALLEY. THIS FRONT WILL EVENTUALLY MOVE INTO THE GULF COAST STATES BY THE MIDDLE OF NEXT WEEK AS THE SURFACE WAVE PUSHES EAST. && .NEAR TERM /TODAY/... ANALYSIS AS OF 3 AM THIS MORNING DEPICTS A WEAK UPPER LEVEL SYSTEM OVER THE GREAT LAKES REGION WHICH WILL CONTINUE TO DROP SOUTHEAST AND AWAY FROM THE FORECAST AREA THROUGH LATE THIS MORNING. ACCORDING TO THE LATEST IR SAT THIS DEPARTING SYSTEM HAS ALREADY PRODUCED SIGNIFICANT CLEARING ACROSS MUCH OF CENTRAL INDIANA...WITH THE EASTERN COUNTIES THE LAST TO CLEAR OUT BY LATER THIS MORNING. MAIN FORECAST FOCUS FOR TODAY IS TEMPERATURES AND WINDS...AS WELL AS FIRE WEATHER CONCERNS. (SEE FIRE WX DISC BELOW.) A RELATIVELY STRONG GRADIENT WILL DEVELOP ACROSS INDIANA LATER THIS MORNING AND LASTING THROUGH THE AFTERNOON...THIS GRADIENT THE PRODUCT OF BEING SANDWICHED BETWEEN THE DEPARTING UPPER LOW AND THE APPROACHING BUILDING RIDGE. CAA BEHIND THIS SYSTEM WILL ALLOW STRONG NW FLOW TO DEVELOP ACROSS THE AREA...KEEPING HIGH TEMPS AT OR SLIGHTLY BELOW NORMAL FOR THIS AFTERNOON...DESPITE PLENTY OF SUNSHINE. CONDITIONS WILL BE QUITE BREEZY AS SUSTAINED NW WINDS PICK UP TO 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH POSSIBLE BY THIS AFTERNOON. MODELS SEEM TO BE IN GENERAL AGREEMENT...SO USED A BLEND FOR THIS PERIOD. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... FORECAST FOCUS FOR THE SHORT TERM IS TEMPERATURES. MODEL DATA IS IN AGREEMENT ON THE LARGE SCALE FEATURES FOR THIS WEEKEND AS AN UPPER RIDGE BUILDS ACROSS THE REGION. RELATIVE HUMIDITIES DURING THE AFTERNOON HOURS BOTH SAT/SUN REMAIN ON THE LOW SIDE...AROUND 25% ON SAT AND AROUND 30% FOR SUNDAY. WHILE WINDS WILL NOT BE A CONCERN...THESE RH'S COMBINED WITH DRY FUELS COULD CAUSE SOME FIRE WX CONCERNS. OTHERWISE...LOOKING AT A DRY FORECAST AND CLEAR TO MOSTLY CLEAR SKIES. FLATTING OF THE RIDGE MID-WEEKEND AS A WEAK AND DRY COLD FRONT APPROACHES THE REGION LATE ON SUNDAY WILL LEAD TO SIMILAR TEMPERATURE PROFILES BOTH DAYS...HIGHS IN THE UPPER 60S ACROSS NORTHERN COUNTIES TO LOW 70S SOUTH. LOWS IN THE MID TO UPPER 40S. THIS IS AT OR SLIGHTLY ABOVE CLIMO NORMAL. .&& .LONG TERM /MONDAY THROUGH NEXT THURSDAY/... ENSEMBLE DATA INDICATE RATHER ZONAL FLOW EARLY IN THE PERIOD WILL AMPLIFY AS A LARGE TROUGH DEVELOPS OVER THE EASTERN PARTS OF THE COUNTRY BY THE MIDDLE OF NEXT WEEK. ALSO APPEARS THE SUB TROPICAL JET WILL STRENGTHEN NEXT WEEK...BUT AT THIS POINT THE EFFECTS OF THIS JET WILL REMAIN SOUTH OF THE LOCAL AREA. BEST CHANCE FOR PRECIPITATION DURING THIS PERIOD STILL LOOKS LIKE MONDAY INTO TUESDAY IN ASSOCIATION WITH POTENTIAL SURFACE WAVE. ENSEMBLE DATA SUGGEST RAINFALL AMOUNTS SHOULD BE FAIRLY LIGHT WITH THIS FEATURE. && .AVIATION /DISCUSSION FOR THE 15/12Z TAFS/... VFR THROUGH THE PERIOD. SOME SURFACE GUSTS HAVE ALREADY OCCURRED NEAR AND BEHIND THE FRONT DROPPING THROUGH THE AREA THIS MORNING...AND WILL START THE TAFS WITH GUSTS AT IND/HUF...WHERE THEY ARE ONGOING. AT LAF/BMG...GUSTS EITHER NEVER OCCURRED OR HAVE SUBSIDED...AND WILL CONTINUE PREVIOUS LOW LEVEL WIND SHEAR MENTION AT THESE SITES UNTIL STRONGER WINDS BEGIN TO MIX DOWN LATER THIS MORNING. ONLY A FEW-SCT VFR DIURNAL CUMULUS EXPECTED TODAY. WIND GUSTS WILL GENERALLY BE IN THE 18-22KT RANGE OUT OF THE NORTHWEST...SUBSIDING NEAR SUNSET IN TYPICAL FASHION. && .FIRE WEATHER... THERE IS A HEIGHTENED FIRE DANGER THIS AFTERNOON. THOUGH MANY LOCATIONS IN CENTRAL INDIANA RECEIVED A GOOD SHOT OF RAIN ON WEDNESDAY...ABUNDANT SUNSHINE AND MODERATE WEST WINDS ON THURSDAY HAVE ALREADY SIGNIFICANTLY DRIED OUT THE 10 HR FUEL MOISTURES. THESE DRY FUELS COMBINED WITH BORDERLINE RELATIVE HUMIDITIES RANGING FROM 28 TO 34%...AND NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS RANGING FROM 25 TO 30 MPH BY THIS AFTERNOON...WILL PRODUCE AN ENHANCED FIRE DANGER ACROSS CENTRAL INDIANA BY THIS AFTERNOON. SATURDAY...AS FLOW TURNS BACK TO SOUTHWEST EXPECT RELATIVE HUMIDITIES TO DROP EVEN LOWER THAN FRIDAY AFTERNOON...TO AROUND 25% UNDER MOSTLY SUNNY SKIES. WINDS HOWEVER WILL BE MUCH LOWER THAN FRIDAY...GENERALLY OUT OF THE SOUTHWEST AT OR BELOW 10 MPH. NO GUSTS ARE EXPECTED AT THIS TIME. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS/SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....JAS AVIATION...NIELD FIRE...SMF
Hazardous weather outlook, Oct 15, 3:22 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 322 AM EDT FRI OCT 15 2010 INZ021-028>031-035>049-051>057-060>065-067>072-160730- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 322 AM EDT FRI OCT 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A HEIGHTENED FIRE DANGER WILL BE PRESENT THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 28 TO 34 PERCENT...WITH STRONG NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FIRE DANGER RELATED INCIDENTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMFLECHT
Nearby
Red Flag Warnings in Indiana, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.